Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can you become dependent on medication that lowers your blood pressure?

Can you become dependent on medication that lowers your blood pressure? i.e. Linsinopril? Clarification... my doctor is unsure if my high blood pressure is genetic or based on my diet . So if I were to improve my diet, in the long run my blood pressure should be normal without the medication. So is it likely that I become dependent on the medication to maintain a normal blood pressure despite diet? Thanks!
Sun, 20 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Treatment/Therapy
  User's Response
's  Response
No you won't become dependent on it. If you hypertension is totally correctable by life style changes you should be able to wean off your lisinopril. If life style changes are not enough then you will be dependent on the medication to maintain a normal blood pressure.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have high blood pressure and am taking medication for it. At the current time the meds aren t working but my new doctor gave me different BP pills to try. I ve been walking for exercise but he said walking is good for your heart but bad for your blood pressure . I find it hard to believe. I thought exercise was basically good to lower blood pressure. Can someone please clear this up for me? Thanks! I neglected to mention my doctor is a cardiologist.

doctor1 MD

My blood pressure is about 155/78 sometimes higher sometimes lower and I am only 24. I work out 4 days a week cardio and weight lift. I try to watch what I eat and usually eat somewhat healthy even though I drink alot of caffeine. Is this a serious health risk even though I work out as much as I do? Am I at risk of getting a heart attack later on in life if this continues? Somebody with medical experience please help!

doctor1 MD

I recently have been noticing a Low diastolic blood pressure, I am 32? I am a 31 year old male. In excellent shape, 170 lbs 5 11 - I have unexplained hypertention. I have been on 40mgs of accupril for most of 9 years. I recently went to a cardiologist for an annual check up and received a echo and stress test, check for LVH and other cardiac issues. All results were normal. My blood pressure usually reads 125/80 w/ medication but recently I have been seeing lower diastolic pressures 125/65. My doctor added a diuretic to my treatment last year and I have stoped weight lifting which my cardiologist suggested might not be good for a hypertensive. Since then I have been running on average 8- 10 miles a week. Like i said my last cardio echo was perfect,.....could all this cardio and running be lowering my diastolic? If not what could it be if my echo s are clean ?

Recent questions on  Hypertension

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

I dont get proper eraction while performing sex,In past I was brown sugar addict,now I have got dibetis and high blood pressure but my main problem is not getting proper erection of penis can you give me an appointment timing and day where I can discuss my problems face to face or suggest me any sexologist who can give me proper treatment.
Thanking you in anticipation
Your's faithfully
SHIRISH ANDHARI

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...